MedElevator Войти в исследования
← Поиск публикаций
Journal of clinical medicine · 2025

The Double-Edged Nature of the Gonadotropin-Releasing Hormone Agonist (GnRHa) Long Protocol: A Case of Paradoxical Ovarian Hyperstimulation During the Expected Downregulation Phase.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Nádasdi Bernadett, Kovács Péter, Csajbók Éva Adrienn, Wellinger Károly, Vágvölgyi Anna, Zádori János

Аннотация

Objectives: Our aim is to report an uncommon pituitary activation occurring during the desensitization phase of the gonadotropin-releasing hormone agonist (GnRHa) long protocol, a cornerstone of medically assisted reproduction (MAR) therapy, in a young woman. Results: We present a case of a 33-year-old female patient with secondary infertility, who exhibited a prolonged and asynchronous follicular development during ovarian stimulation using the GnRH antagonist protocol. Therefore, during a repeat attempt, the long GnRH agonist protocol was employed. Surprisingly, rather than achieving suppression with the agonist, ultrasound detected many large follicles in both ovaries, accompanied by extremely elevated estrogen levels, indicating imminent ovarian hyperstimulation syndrome (OHSS). This unusual phenomenon was also observed during a subsequent attempt using the long protocol in another reproductive center. As part of the work-up to identify the underlying etiology, contrast-enhanced magnetic resonance imaging (MRI) of the sella turcica was performed, which revealed an 11 × 13 × 10 mm pituitary macroadenoma without evidence of pathological hormone secretion. The luteinizing hormone-releasing hormone (LHRH) stimulation test showed a normal luteinizing hormone and follicle-stimulating hormone response. Other abnormalities of the hypothalamo-hypophyseal-target-organ axis were not found. Neurosurgical intervention was deemed unnecessary; radiological follow-up of the lesion was recommended. Conclusions: In this case, the clinical presentation was markedly different from the expected suppressive effects of GnRH agonist therapy, with profoundly elevated estrogen levels and clinical signs of imminent OHSS. Notably, hypersensitivity of the adenohypophysis was not demonstrated following a single physiological LHRH stimulation test. However, the presence of a pituitary adenoma identified on MRI raises the possibility that gonadotropin receptor function was altered by the lesion-an effect revealed only after repeated GnRH agonist exposure, resulting in a paradoxical stimulatory response.